Arizona, 2007High Wind in Arizona, December 1, 2007
December 1, 2007 · NWS TWC · 2 events in 2 counties and zones
A winter storm moving through Southeast Arizona caused high winds in the Catalina Mountains and downstream of the Huachuca mountains in Cochise County mainly impacting areas in and near Sierra Vista.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm moving through Southeast Arizona caused high winds in the Catalina Mountains and downstream of the Huachuca mountains in Cochise County mainly impacting areas in and near Sierra Vista.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Nov 30, 8:45 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 30, 8:45 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
845 PM MST FRI NOV 30 2007
.SYNOPSIS...AN AREA OF LOW PRESSURE OFF THE BAJA COAST WILL MOVE
NORTHEAST ACROSS ARIZONA TONIGHT AND SATURDAY CAUSING RAIN...HEAVY
AT TIMES INTO SATURDAY. COLDER TEMPERATURES ALOFT WILL BEGIN TO MOVE
INTO THE REGION TONIGHT AND SATURDAY...RESULTING IN A SLIGHT CHANCE
OF THUNDERSTORMS...AS WELL AS HIGH ELEVATION SNOW. RAIN IS EXPECTED
TO CHANGE OVER TO SNOW ABOVE 8000 FEET TONIGHT...LOWERING TO AROUND
7000 FEET IN THE WHITE MOUNTAINS ON SATURDAY. DRY AND WARMER
CONDITIONS ARE THEN EXPECTED DURING THE EARLY TO MIDDLE PORTIONS OF
NEXT WEEK AS HIGH PRESSURE RETURNS. ANOTHER SYSTEM MAY IMPACT THE
REGION LATE NEXT WEEK.
&&
.DISCUSSION...SATELLITE IMAGERY WAS INDICATING THAT THE UPPER LOW
WAS NOW CENTERED NEAR THE SOUTHERN CALIFORNIA AND NORTHERN BAJA
COASTS AT 8 PM MST. RADAR CONTINUED TO INDICATE WIDESPREAD LIGHT
RAIN ACROSS SOUTHEAST ARIZONA...WITH A BAND OF MODERATED RAINFALL
INTENSITY EXTENDING SOUTHWEST FROM PINAL COUNTY THROUGH EASTERN AND
CENTRAL PIMA COUNTIES. THIS INCREASE IN RAINFALL RATES OVER A LARGE
AREA HAS PROMPTED THE ISSUANCE OF AN URBAN AND SMALL STREAM FLOOD
ADVISORY THROUGH MIDNIGHT TONIGHT. THE LATEST RUC MODEL SHOWED A
BROAD AREA OF NEGATIVE LIFTED INDEX VALUES DEVELOPING OVER SOUTHEAST
ARIZONA BY 09Z SATURDAY AS THE COLD POOL ALOFT ASSOCIATED WITH THE
UPPER LOW PASSES THROUGH. THEREFORE...STILL EXPECT THE AIRMASS TO
BECOME MORE DESTABILIZED LATER THIS EVENING AND PAST MIDNIGHT FOR A
FEW EMBEDDED THUNDERSTORMS OR HEAVIER SHOWERS.
THE SNOW LEVEL APPEARED TO BE HOVERING ABOVE 10000 FEET AT 8 PM MST
AS AUTOMATED OBSERVATION SITES AT 8000 FEET AND 9000 FEET WERE STILL
REPORTING TEMPERATURES IN THE LOWER 40S. THE SNOW LEVEL WAS EXPECTED
TO REMAIN RATHER HIGH TONIGHT...BUT WILL LOWER BY SOME SATURDAY
MORNING AS COLDER AIR ALOFT MOVES OVER IN ASSOCIATION WITH THE UPPER
LOW. IF THE AIRMASS DESTABILIZES ENOUGH...SNOW LEVELS COULD BE
CONVECTIVELY LOWERED WITH A BRIEF SHOT OF HEAVY SNOWFALL AT
GENERALLY MOUNTAINTOP LEVELS TONIGHT. THE SNOW LEVEL WILL LOWER MORE
SATURDAY AS A SHORTWAVE TROUGH APPROACHING FROM THE NORTHWEST ENTERS
THE STATE. THEREFORE...A SNOW ADVISORY WILL BE IN EFFECT FROM 10 PM
THIS EVENING UNTIL 5 PM MST SATURDAY FOR ELEVATIONS ABOVE 8000 FEET
IN EASTERN PIMA COUNTY TO 7000 FEET IN THE WHITE MOUNTAINS.
FOR MORE INFORMATION ON THE FORECAST...PLEASE REFER TO THE PREVIOUS
DISCUSSION SECTION BELOW.
&&
.PREV DISCUSSION...GIVEN THE SUBTROPICAL NATURE OF THIS SYSTEM...
SNOW LEVELS ARE EXPECTED TO START OUT RATHER HIGH...ABOVE 9000 FEET.
SNOW LEVELS WILL THEN LOWER TO NEAR 8000 FEET SATURDAY MORNING. SNOW
LEVELS WILL CONTINUE TO FALL IN THE WHITE MOUNTAINS DURING THE DAY
SATURDAY... LOWERING TO NEAR 7000 FEET BY SATURDAY AFTERNOON.
SNOWFALL AMOUNTS OF 2-4 INCHES ARE EXPECTED IN THE WHITES TONIGHT
ABOVE 8000 FEET...WITH AN ADDITIONAL 3-5 INCHES ABOVE 7000 FEET
SATURDAY. THERE MAY ALSO BE AN ADDITIONAL 1-3 INCHES SATURDAY NIGHT
IN THE WHITES ON THE TAIL END OF THE SYSTEM WHEN THE COLDEST AIR
SPILLS INTO THE REGION (LATTER SHIFTS WILL HAVE TO MONITOR THIS AND
MAY EVEN HAVE TO EXTEND THE SNOW ADVISORY DEPENDING UPON THE STORMS
SPEED AND EVENTUAL EVOLUTION). IN THE MOUNTAINS SURROUNDING
TUCSON...WERE LOOKING AT A TOTAL OF 3-5 INCHES ABOVE 8000
FEET...STARTING LATE TONIGHT AND THEN CONTINUING ON SATURDAY.
ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE WHEREVER CONVECTION COMES
INTO PLAY.
AS THIS SYSTEM LIFTS EASTWARD OUT OF THE REGION LATE SATURDAY INTO
SUNDAY AND RIDGING ALOFT STRENGTHENS OVER THE EASTERN PACIFIC...
EXPECT CLEARING SKIES FROM THE WEST. BY EARLY NEXT WEEK...THE HIGH
PRESSURE RIDGE WILL BUILD ACROSS THE SOUTHWESTERN UNITED STATES...
RESULTING IN DRY CONDITIONS AND A RETURN TO ABOVE NORMAL
TEMPERATURES. READINGS WILL THEN COOL OFF LATE IN THE WEEK AS A
TROUGH DEVELOPS ACROSS THE INTERMOUNTAIN WEST AND ANOTHER SYSTEM
MOVES INTO THE ROCKIES.
&&
.AVIATION...PERIODS OF RAIN WITH VISIBILITIES UNDER 3SM MOST AREAS
FROM LATE AFTERNOON THROUGH EARLY SATURDAY MORNING...VISIBILITIES
WILL OCCASIONALLY FALL TO NEAR 1SM IN HEAVIER SHOWERS AND MIST.
CEILINGS WILL FALL TO 2000-3000 FEET...OCCASIONALLY DOWN TO 1000
FEET. CONDITIONS WILL IMPROVE ON SATURDAY...WITH VSBYS GENERALLY
GREATER THAN 6 SM AND CEILINGS 4000 FEET OR HIGHER. THE AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.CLIMATE...SIGNIFICANT RAIN EVENT IS ON TAP AS A STORM SYSTEM OFF
BAJA CALIFORNIA SENDS COPIOUS AMOUNT OF MOISTURE ACROSS SOUTHEAST
ARIZONA. FORECAST RAINFALL TOTALS COULD EXCEED DAILY RECORDS FOR
NOVEMBER 30TH. BELOW IS A LISTING OF STATION RAINFALL RECORDS FOR
TODAY.
STATION NOV. 30 RECORD
TUCSON 0.74 / 1982
AJO 0.34 / 1922
ORGAN PIPE 0.56 / 1962
KITT PEAK 1.12 / 2002
ORACLE 0.70 / 1991
PICACHO PEAK 1.20 / 2002
NOGALES 0.26 / 1985
DOUGLAS 0.55 / 1962
SIERRA VISTA 1.05 / 1902
WILLCOX 0.60 / 1921
TOMBSTONE 0.49 / 1962
BOWIE 0.35 / 1952
SAFFORD AG STN 0.29 / 1996
FORT THOMAS 0.49 / 1985
CLIFTON 0.70 / 1962
&&
.TWC WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY LATE THIS EVENING
THROUGH SATURDAY AFTERNOON ABOVE 7000 FEET FOR GRAHAM AND GREENLEE
COUNTIES /AZZ019-030/ AND ABOVE 8000 FEET FOR EASTERN PIMA COUNTY
/AZZ033/.
WEATHER.GOV/TUCSON
Hazardous weather outlook, Nov 30, 3:35 PM MST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
335 PM MST FRI NOV 30 2007
AZZ019-030-011100-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
335 PM MST FRI NOV 30 2007
...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM MST
SATURDAY ABOVE 7000 FEET...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE AND GRAHAM
COUNTIES.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
AN AREA OF LOW PRESSURE OFF THE BAJA COAST WILL MOVE NORTHEAST
ACROSS ARIZONA TONIGHT AND SATURDAY. GIVEN THE SUBTROPICAL NATURE OF
THIS SYSTEM...SNOW LEVELS ARE EXPECTED TO START OUT RATHER HIGH...
ABOVE 9000 FEET. SNOW LEVELS WILL THEN LOWER TO NEAR 8000 FEET
SATURDAY MORNING. SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED
TONIGHT ABOVE 8000 FEET. IN ADDITION...SOUTH TO SOUTHWEST WINDS OF
20 TO 30 MPH WILL HELP ENHANCE SNOWFALL AMOUNTS ON THE SOUTH AND
SOUTHWEST FACING SLOPES.
A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW LEVELS WILL CONTINUE TO FALL DURING THE DAY SATURDAY...LOWERING
TO NEAR 7000 FEET SATURDAY AFTERNOON. ADDITIONAL SNOWFALL AMOUNTS OF
2 TO 4 INCHES ARE EXPECTED ON SATURDAY ABOVE 7000 FEET. ISOLATED
HEAVIER AMOUNTS WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP.
A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE REGION EARLY NEXT
WEEK RESULTING IN DRY AND WARMER WEATHER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ033-011100-
TUCSON METRO/MARANA/GREEN VALLEY-
335 PM MST FRI NOV 30 2007
...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM MST
SATURDAY ABOVE 8000 FEET...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN PIMA COUNTY.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
AN AREA OF LOW PRESSURE OFF THE BAJA COAST WILL MOVE NORTHEAST
ACROSS ARIZONA TONIGHT AND SATURDAY. GIVEN THE SUBTROPICAL NATURE OF
THIS SYSTEM...SNOW LEVELS ARE EXPECTED TO START OUT RATHER HIGH...
ABOVE 9000 FEET. SNOW LEVELS WILL THEN LOWER TO NEAR 8000 FEET
SATURDAY MORNING. SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED
TONIGHT ABOVE 8000 FEET. IN ADDITION...SOUTH WINDS OF 15 TO 25 MPH
WILL HELP ENHANCE SNOWFALL AMOUNTS ON THE SOUTH FACING SLOPES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ADDITIONAL SNOWFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED ON SATURDAY
ABOVE 8000 FEET. ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE WITH ANY
THUNDERSTORMS THAT DEVELOP.
A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE REGION EARLY NEXT
WEEK RESULTING IN DRY AND WARMER WEATHER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ029-031-032-034-035-011100-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
SANTA CRUZ COUNTY-COCHISE COUNTY-
335 PM MST FRI NOV 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL...SANTA
CRUZ...COCHISE AND CENTRAL AND WESTERN PIMA COUNTIES.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
AN AREA OF LOW PRESSURE OFF THE BAJA COAST WILL MOVE NORTHEAST
ACROSS ARIZONA TONIGHT AND SATURDAY. THIS SYSTEM WILL RESULT IN
PERIODS OF RAIN. THE RAIN WILL BECOME HEAVY AT TIMES TONIGHT AS THE
SYSTEM PUSHES INTO THE REGION. THIS SYSTEM WILL ALSO BRING A SLIGHT
CHANCE OF THUNDERSTORMS...WHICH WILL ENHANCE RAINFALL AMOUNTS. THE
MAIN THREAT OF THIS STORM SYSTEM WILL BE THE HEAVY RAINFALL WITH ONE
INCH OF RAIN POSSIBLE IN THE VALLEYS...AND UP TO TWO INCHES POSSIBLE
IN THE HIGHER ELEVATIONS. EXCESSIVE RAINFALL RUNOFF MAY RESULT IN
URBAN AND SMALL STREAM FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE
ON SATURDAY...BEFORE THE PRECIPITATION COMES TO AN END SATURDAY
NIGHT INTO EARLY SUNDAY.
A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE REGION EARLY NEXT
WEEK RESULTING IN DRY AND WARMER WEATHER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Cochise County
- When
- December 1, 12:00 AM MST to 6:00 AM MST
- Where
- Cochise County forecast zone
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Newspaper
Strong winds off the Huachuca Mountains caused widespread damage to areas around Sierra Vista and Fort Huachuca. Damage in Sierra Vista included a roof blown off a home, a carport ripped off its foundation, numerous trees knocked down including one onto a vehicle. At Fort Huachcua downed trees snapped power lines and a portion of the Mountain View Golf Course clubhouse's roof was damaged. Also, an 80 foot tall communications tower near Hereford Road and Highway 92 was bent almost halfway.
High Wind, Tucson Metro/Marana/Green Valley
- When
- December 1, 12:00 AM MST to 6:00 AM MST
- Where
- Tucson Metro/Marana/Green Valley forecast zone
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- Newspaper
Strong winds on Mt. Lemmon and Summerhaven late November 30th into the early morning hours of December 1st caused considerable damage. Hundreds of trees were knocked down, three cabin roofs were destroyed and many power lines were knocked down. A mesowest anemometer recorded wind gusts to about 84mph before being knocked out. Damage estimate of $100,000 was included in the November summary.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Michigan, December 1 to 2, 20077 deaths · 12 events
- Avalanche in Washington, December 1 to 2, 20075 deaths · 1 injured · 2 events
- Winter Storm in Wisconsin, December 1 to 2, 20074 deaths · 6 events
- Flooding and Heavy Rain in Oregon, December 1 to 6, 20072 deaths · $76 million · 49 events
- Winter Storm in Wisconsin, December 1 to 2, 20072 deaths · 13 events
- Winter Storm in Michigan, December 1 to 2, 20071 death · 8 injured · 5 events
- Flooding and Heavy Rain in Washington, December 1 to 4, 2007$10 million · 6 events
- Ice Storm and Winter Storm in Iowa, December 1, 2007$925,000 · 49 events
- Ice Storm in Nebraska, December 1, 2007$480,000 · 24 events
- Drought in Georgia, December 1 to 31, 200797 events
- Flood in Alaska, December 1, 2007$700,000 · 1 event
- Flash Flood and Heavy Snow in New Mexico, December 1 to 2, 2007$210,000 · 75 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62058, 62059.